Format

Send to

Choose Destination
Acta Pathol Jpn. 1978 Nov;28(6):867-89.

Drug-induced lysosomal changes and nephrotoxicity in rats.

Abstract

Lysosomal involvement in renal tubular lesions was studied mainly by electronmicroscopy after single and repeated administrations of cephacetrile, cephalothin, cephaloridine, gentamicin or leupeptin and combine administrations of cephalothin and gentamicin or gentamicin and leupeptin in female Wistar rats. Large cytosomes of high density were increased due probably to either reabsorption and secretion of drugs or their metabolites. These cytosomes displaying acid phosphatase activity were demonstrated histochemically and were identified as heterolysosomes. In rats treated with cephaloridine, gentamicin or leupeptin, disruption of lysosomal membrane was noted and regional cytoplasmic destruction was seen in the vicinity of the disrupted heterolysosomes. Necrotic epithelial cells and renal insufficiency were observed in these animals. On the other hand, neither destruction of lysosomes nor cell lesion was found in rats treated with cephacetrile or cephalothin. It was speculated that lysosomal destruction might be the cause of the cell lesions found in cephaloridine, gentamicin or leupeptin treated rats.

[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center